Alert archive / Nebraska / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS North Platte, NE

February 18, 201112 counties in Nebraska

NWS North Platte, NE issued this winter storm watch at Feb 18, 2011, 12:55 PM CST for 12 counties in Nebraska. It took effect at Feb 19, 2011, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 18, 2011, 12:55 PM CST (18:55 UTC)
In effect from
Feb 19, 2011, 6:00 PM CST
Expired
Feb 19, 2011, 3:38 PM CST
In force
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 47 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -247 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2453 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
-247 m²/s²
0-3 km storm-relative helicity
-124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WWUS43 KLBF 181855
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1255 PM CST FRI FEB 18 2011

...WINTER STORM CONDITIONS POSSIBLE ACROSS NORTHERN NEBRASKA
SATURDAY NIGHT AND SUNDAY...

.A TROUGH OF LOW PRESSURE WILL TRACK ACROSS THE INTER MOUNTAIN WEST
ON SATURDAY. SURFACE LOW PRESSURE WILL DEVELOP OVER NORTHEASTERN
COLORADO AND TRACK EITHER NORTHEAST OR EAST ACROSS NORTHERN KANSAS
OR SOUTHERN NEBRASKA. LOW LEVEL MOISTURE WILL BEGIN TO INCREASE
SATURDAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA AS THE SURFACE
LOW DEEPENS OVER NORTHEAST COLORADO. SATURDAY NIGHT...AS THE
SURFACE LOW LIFTS EAST...MOISTURE WILL BE DRAWN NORTH INTO NORTH
CENTRAL NEBRASKA. AS THE MOISTURE LIFTS OVER AN ARCTIC FRONT OVER
NORTHERN NEBRASKA...THE THREAT WILL INCREASE FOR WINTRY
PRECIPITATION INCLUDING SLEET...FREEZING RAIN AND ACCUMULATING
SNOW. FOR LOCATIONS WEST OF HIGHWAY 183 THE MAIN WINTER THREAT
WILL BE FROM ACCUMULATING SNOW...WHILE EAST OF THIS
ROUTE...FREEZING RAIN AND SLEET WILL BE THE MAIN WINTER WEATHER
THREAT. AS THE SYSTEM EXITS SUNDAY AFTERNOON AND EVENING...WINDY
CONDITIONS MAY PRODUCE BLOWING AND DRIFTING OF SNOW. IN AREAS
WHERE FREEZING RAIN MAY ACCUMULATE...ICED OVER POWER LINES MAY BE
AT RISK FOR BREAKING.

NEZ004>010-094-191000-
/O.NEW.KLBF.WS.A.0002.110220T0000Z-110221T0600Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY...
MERRIMAN...KILGORE
1255 PM CST FRI FEB 18 2011 /1155 AM MST FRI FEB 18 2011/

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY EVENING. 

* TIMING...WINTRY PRECIPITATION IS EXPECTED TO DEVELOP SATURDAY
  EVENING...AND CONTINUE INTO SUNDAY EVENING. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS AROUND 6 INCHES ARE
  POSSIBLE...ESPECIALLY ALONG THE SOUTH DAKOTA AND NEBRASKA
  BORDER...WHILE SLEET ACCUMULATIONS UP TO A QUARTER INCH AND
  FREEZING RAIN ACCUMULATIONS UP TO A TENTH OF AN INCH ARE
  POSSIBLE.

* WIND...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH...WITH
  GUSTS UP TO 35 MPH SUNDAY BEFORE DIMINISHING SUNDAY EVENING. 

* IMPACTS...IN ADDITION TO SNOW AND BLOWING SNOW...ICE
  ACCUMULATIONS MAY LEAD TO POSSIBLE POWER OUTAGES AS WELL AS
  MAKING TRAVEL EXTREMELY HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

AS IS THE CASE WITH ANY WINTER STORM...THE TRACK OF THE LOW IS KEY
TO WHERE THE GREATEST THREAT FOR WINTRY PRECIPITATION EXISTS. AS
THIS TRACK BECOMES BETTER DEFINED...APPROPRIATE WINTER WEATHER
ADVISORIES OR WARNINGS WILL BE ISSUED. 

&&

$$

CLB
3 follow-up statements
741 
WWUS43 KLBF 190912
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 AM CST SAT FEB 19 2011

...WINTER STORM CONDITIONS POSSIBLE ACROSS NORTHERN NEBRASKA
TONIGHT AND SUNDAY...

.A STRONG STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS TONIGHT 
AND LINGER THROUGH SUNDAY NIGHT. INITIALLY TONIGHT WARM AIR WILL
BE LIFTED OVER COLD AIR AT THE SURFACE...AND FREEZING RAIN OR
SLEET WILL RESULT. A THUNDERSTORM OR TWO WILL EVEN BE POSSIBLE
DURING THIS INITIAL PERIOD. THEN SUNDAY FREEZING RAIN AND SLEET
WILL HAVE CHANGED TO SNOW...AND THERE CONTINUES TO BE POTENTIAL 
FOR HEAVY SNOW TO DEVELOP.

NEZ023>027-191715-
/O.EXA.KLBF.WS.A.0002.110220T0000Z-110221T0600Z/
GRANT-HOOKER-THOMAS-BLAINE-LOUP-
INCLUDING THE CITIES OF...HYANNIS...MULLEN...THEDFORD...DUNNING...
TAYLOR
312 AM CST SAT FEB 19 2011 /212 AM MST SAT FEB 19 2011/

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
EVENING. 

* TIMING: WINTRY PRECIPITATION IS EXPECTED TO DEVELOP TONIGHT...AND
  CONTINUE INTO SUNDAY EVENING.

* SNOW ACCUMULATIONS: THERE IS POTENTIAL FOR 3 TO 6 INCHES OF SNOW
  TO ACCUMULATE. SLEET COULD ACCUMULATE UP TO ONE QUARTER OF AN
  INCH...AND ICE ACCUMULATION FROM FREEZING RAIN COULD APPROACH
  ONE TENTH OF AN INCH.

* WIND: NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS
  UP TO 40 MPH SUNDAY. WINDS WILL BEGIN TO DIMINISHING SUNDAY
  EVENING. 

* IMPACTS: IN ADDITION TO SNOW AND BLOWING SNOW...ICE ACCUMULATIONS
  FROM FREEZING RAIN MAY LEAD TO POWER OUTAGES AS WELL AS MAKING
  TRAVEL EXTREMELY HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

AS IS THE CASE WITH ANY WINTER STORM...THE TRACK OF THE LOW IS
KEY TO WHERE THE GREATEST THREAT FOR WINTRY PRECIPITATION EXISTS.
AS THIS TRACK BECOMES BETTER DEFINED...APPROPRIATE WINTER WEATHER
ADVISORIES OR WARNINGS WILL BE ISSUED.

&&

$$

NEZ004>010-094-191715-
/O.CON.KLBF.WS.A.0002.110220T0000Z-110221T0600Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY...
MERRIMAN...KILGORE
312 AM CST SAT FEB 19 2011 /212 AM MST SAT FEB 19 2011/

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING. 

* TIMING: WINTRY PRECIPITATION IS EXPECTED TO DEVELOP TONIGHT...AND
  CONTINUE INTO SUNDAY EVENING.

* SNOW ACCUMULATIONS: THERE IS POTENTIAL FOR AROUND 6 INCHES OF
  SNOW TO ACCUMULATE. SLEET COULD ACCUMULATE UP TO ONE QUARTER OF
  AN INCH...AND ICE ACCUMULATION FROM FREEZING RAIN COULD ALSO
  APPROACH ONE QUARTER OF AN INCH.

* WIND: NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS
  UP TO 40 MPH SUNDAY. WINDS WILL BEGIN TO DIMINISHING SUNDAY
  EVENING. 

* IMPACTS: IN ADDITION TO SNOW AND BLOWING SNOW...ICE ACCUMULATIONS
  FROM FREEZING RAIN MAY LEAD TO POWER OUTAGES AS WELL AS MAKING
  TRAVEL EXTREMELY HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

AS IS THE CASE WITH ANY WINTER STORM...THE TRACK OF THE LOW IS
KEY TO WHERE THE GREATEST THREAT FOR WINTRY PRECIPITATION EXISTS.
AS THIS TRACK BECOMES BETTER DEFINED...APPROPRIATE WINTER WEATHER
ADVISORIES OR WARNINGS WILL BE ISSUED.

&&

$$

TAYLOR
371 
WWUS43 KLBF 191449 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 AM CST SAT FEB 19 2011

...WINTER STORM CONDITIONS POSSIBLE ACROSS NORTHERN NEBRASKA
TONIGHT AND SUNDAY...

.A STRONG STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS TONIGHT
AND LINGER THROUGH SUNDAY NIGHT. INITIALLY TONIGHT WARM AIR WILL
BE LIFTED OVER COLD AIR AT THE SURFACE...AND FREEZING RAIN OR
SLEET WILL RESULT. A THUNDERSTORM OR TWO WILL EVEN BE POSSIBLE
DURING THIS INITIAL PERIOD. THEN SUNDAY FREEZING RAIN AND SLEET
WILL HAVE CHANGED TO SNOW...AND THERE CONTINUES TO BE POTENTIAL
FOR HEAVY SNOW TO DEVELOP.

NEZ004>010-023>027-094-192300-
/O.CON.KLBF.WS.A.0002.110220T0000Z-110221T0600Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-
HOOKER-THOMAS-BLAINE-LOUP-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS...
MULLEN...THEDFORD...DUNNING...TAYLOR...CODY...MERRIMAN...KILGORE
849 AM CST SAT FEB 19 2011 /749 AM MST SAT FEB 19 2011/

...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING THROUGH SUNDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING THROUGH SUNDAY EVENING. 

* TIMING: WINTRY PRECIPITATION IS EXPECTED TO DEVELOP TONIGHT... 
  AND CONTINUE INTO SUNDAY EVENING. 

* SNOW ACCUMULATIONS: THERE IS POTENTIAL FOR AROUND 6 INCHES OF 
  SNOW TO ACCUMULATE. SLEET COULD ACCUMULATE UP TO ONE QUARTER 
  OF AN INCH...AND ICE ACCUMULATION FROM FREEZING RAIN COULD 
  ALSO APPROACH ONE QUARTER OF AN INCH. 

* WIND: NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH 
  GUSTS UP TO 40 MPH SUNDAY. WINDS WILL BEGIN TO DIMINISHING 
  SUNDAY EVENING. 

* IMPACTS: IN ADDITION TO SNOW AND BLOWING SNOW...ICE 
  ACCUMULATIONS FROM FREEZING RAIN MAY LEAD TO POWER OUTAGES AS 
  WELL AS MAKING TRAVEL EXTREMELY HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

AS IS THE CASE WITH ANY WINTER STORM...THE TRACK OF THE LOW IS
KEY TO WHERE THE GREATEST THREAT FOR WINTRY PRECIPITATION EXISTS.
AS THIS TRACK BECOMES BETTER DEFINED...APPROPRIATE WINTER WEATHER
ADVISORIES OR WARNINGS WILL BE ISSUED.

&&

$$

POWER
324 
WWUS43 KLBF 192138
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CST SAT FEB 19 2011

...STRONG LOW PRESSURE SYSTEM TO BRING A WINTRY MIX TO MUCH OF
WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT AND SUNDAY...

.A STRONG STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS TONIGHT
AND LINGER THROUGH SUNDAY NIGHT. INITIALLY TONIGHT WARM AIR WILL
BE LIFTED OVER COLD AIR AT THE SURFACE...AND FREEZING RAIN OR
SLEET WILL RESULT. A THUNDERSTORM OR TWO WILL EVEN BE POSSIBLE
DURING THIS INITIAL PERIOD. THEN SUNDAY FREEZING RAIN AND SLEET
WILL HAVE CHANGED TO SNOW. SIGNIFICANT ICING OR HEAVY SNOW WILL
BE POSSIBLE ACROSS NORTHERN NEBRASKA.

NEZ006>010-026-027-201015-
/O.UPG.KLBF.WS.A.0002.110220T0000Z-110221T0600Z/
/O.NEW.KLBF.IS.W.0001.110220T0600Z-110220T1800Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR
338 PM CST SAT FEB 19 2011

...ICE STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED AN ICE
STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* TIMING: FREEZING RAIN IS EXPECTED TO DEVELOP TONIGHT... AND
  CONTINUE THROUGH SUNDAY MORNING. AT TIMES SLEET WILL BE
  POSSIBLE. THE FREEZING RAIN AND SLEET WILL THEN CHANGE TO ALL
  SNOW BY LATE SUNDAY MORNING.

* ICE ACCUMULATIONS: ICE ACCUMULATION OF ONE QUARTER OF AN INCH
  WILL BE POSSIBLE. SLEET COULD ALSO ACCUMULATE UP TO ONE QUARTER
  OF AN INCH.

* WIND: NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30
  MPH...WITH GUSTS UP TO 40 MPH SUNDAY MORNING AND CONTINUE
  THROUGH MUCH OF THE DAY ON SUNDAY. WINDS WILL BEGIN TO DIMINISH
  SUNDAY EVENING.

* IMPACTS: ICE ACCUMULATIONS FROM FREEZING RAIN WILL COMBINE WITH
  GUSTY WINDS SUNDAY WHICH MAY LEAD TO POWER OUTAGES. TRAVEL WILL
  BE EXTREMELY DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL
LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT
ADD TO THE DANGER.

&&

$$

NEZ004-005-023>025-094-201015-
/O.UPG.KLBF.WS.A.0002.110220T0000Z-110221T0600Z/
/O.NEW.KLBF.WS.W.0003.110220T0000Z-110221T0600Z/
SHERIDAN-EASTERN CHERRY-GRANT-HOOKER-THOMAS-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
HYANNIS...MULLEN...THEDFORD...CODY...MERRIMAN...KILGORE
338 PM CST SAT FEB 19 2011 /238 PM MST SAT FEB 19 2011/

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING FOR LIGHT FREEZING RAIN AND HEAVY SNOW...WHICH IS
IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* TIMING: LIGHT FREEZING RAIN OR SLEET WILL DEVELOP LATER THIS
  EVENING AND OCCASIONALLY MIX WITH SNOW. THE PRECIPITATION IS
  EXPECTED TO BECOME ALL SNOW OVERNIGHT AND CONTINUE INTO SUNDAY
  EVENING.

* SNOW ACCUMULATIONS: THERE IS POTENTIAL FOR AROUND 4 TO 8 INCHES
  OF SNOW TO ACCUMULATE. SLEET COULD ACCUMULATE UP TO ONE QUARTER
  OF AN INCH...AND ICE ACCUMULATION FROM FREEZING RAIN IS LIKELY
  TO BE TRACE AMOUNTS.

* WIND: NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH 
  GUSTS UP TO 40 MPH SUNDAY. WINDS WILL BEGIN TO DIMINISHING 
  SUNDAY EVENING. 

* IMPACTS: REDUCED VISIBILITIES CAN BE EXPECTED DUE TO HEAVY SNOW
  AND BLOWING SNOW. TRAVEL WILL BE EXTREMELY DANGEROUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NEZ028-029-201015-
/O.NEW.KLBF.IS.W.0001.110220T0600Z-110220T1800Z/
GARFIELD-WHEELER-
INCLUDING THE CITIES OF...BURWELL...BARTLETT
338 PM CST SAT FEB 19 2011

...ICE STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED AN ICE
STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SUNDAY. 

* TIMING: FREEZING RAIN IS EXPECTED TO DEVELOP TONIGHT... AND
  CONTINUE THROUGH SUNDAY MORNING. AT TIMES SLEET WILL BE
  POSSIBLE. THE FREEZING RAIN AND SLEET WILL THEN CHANGE TO ALL
  SNOW BY LATE SUNDAY MORNING.

* ICE ACCUMULATIONS: ICE ACCUMULATION OF ONE QUARTER OF AN INCH
  WILL BE POSSIBLE. SLEET COULD ALSO ACCUMULATE UP TO ONE QUARTER
  OF AN INCH.

* WIND: NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30
  MPH...WITH GUSTS UP TO 40 MPH SUNDAY MORNING AND CONTINUE
  THROUGH MUCH OF THE DAY ON SUNDAY. WINDS WILL BEGIN TO DIMINISH
  SUNDAY EVENING.

* IMPACTS: ICE ACCUMULATIONS FROM FREEZING RAIN WILL COMBINE WITH
  GUSTY WINDS SUNDAY WHICH MAY LEAD TO POWER OUTAGES. TRAVEL WILL
  BE EXTREMELY DANGEROUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS AND WINDS WILL
LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT
ADD TO THE DANGER.

&&

$$

NEZ038-201015-
/O.NEW.KLBF.ZR.Y.0001.110220T0600Z-110220T1800Z/
CUSTER-
INCLUDING THE CITY OF...BROKEN BOW
338 PM CST SAT FEB 19 2011

...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON CST SUNDAY. 

* TIMING: FREEZING RAIN IS EXPECTED TO DEVELOP TONIGHT... AND
  CONTINUE THROUGH SUNDAY MORNING. AT TIMES SLEET WILL BE
  POSSIBLE. THE FREEZING RAIN AND SLEET WILL THEN CHANGE TO ALL
  SNOW BY LATE SUNDAY MORNING.

* ICE ACCUMULATIONS: ICE ACCUMULATION OF A TENTH OF AN INCH WILL
  BE POSSIBLE. SLEET COULD ALSO ACCUMULATE UP TO A TENTH OF AN
  INCH.

* WIND: NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 30
  MPH...WITH GUSTS UP TO 40 MPH SUNDAY MORNING AND CONTINUE
  THROUGH MUCH OF THE DAY ON SUNDAY. WINDS WILL BEGIN TO
  DIMINISHING SUNDAY EVENING.

* IMPACTS: LIGHT ICE ACCUMULATIONS FROM FREEZING RAIN WILL
  COMBINE WITH GUSTY WINDS SUNDAY WHICH MAY LEAD TO LOCAL POWER
  OUTAGES AS WELL AS MAKING TRAVEL EXTREMELY HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

NEZ022-035>037-057-059-201015-
/O.NEW.KLBF.WW.Y.0006.110220T0600Z-110221T0000Z/
GARDEN-ARTHUR-MCPHERSON-LOGAN-KEITH-LINCOLN-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...STAPLETON...
OGALLALA...NORTH PLATTE
338 PM CST SAT FEB 19 2011 /238 PM MST SAT FEB 19 2011/

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO 6 PM CST /5 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR LIGHT FREEZING RAIN AND SNOW...WHICH IS IN
EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM
MST/ SUNDAY.

* TIMING: LIGHT FREEZING RAIN OR SLEET WILL DEVELOP OVERNIGHT
  OCCASIONALLY MIXING WITH SNOW TOWARDS MORNING. THE
  PRECIPITATION IS EXPECTED TO BECOME ALL SNOW BY LATE SUNDAY
  MORNING AND CONTINUE THROUGH THE AFTERNOON.

* SNOW ACCUMULATIONS: THERE IS POTENTIAL FOR AROUND 1 TO 2 INCHES
  OF SNOW TO ACCUMULATE. SLEET COULD ACCUMULATE UP TO ONE TENTH OF
  AN INCH...AND ICE ACCUMULATION FROM FREEZING RAIN IS LIKELY TO
  BE TRACE AMOUNTS.

* WIND: NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH 
  GUSTS UP TO 40 MPH SUNDAY. WINDS WILL BEGIN TO DIMINISHING 
  SUNDAY EVENING. 

* IMPACTS: REDUCED VISIBILITIES CAN BE EXPECTED DUE TO SNOW AND
  BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MASEK

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Feb 18, 3:50 AM CST, 9 hours 5 minutes earlier.

Area forecast discussion, Feb 18, 3:50 AM CST, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 AM CST FRI FEB 18 2011

.SYNOPSIS...

HAND ANALYSIS OF THE 00Z 500 MB CHART REVEALS A HIGH AMPLITUDE RIDGE IN
THE EASTERN PACIFIC WITH A TROUGH CONTINUING TO DIG ACROSS THE
WESTERN COAST OF AMERICA.  HEIGHT FALLS OF 120 METERS WERE ANALYZED
ACROSS THE EASTERN DAKOTAS...WITH HEIGHT FALLS OF 190 METERS OVER
THE BERING STRAIT.  IMPRESSIVE JET NOTED ACROSS THE GEOGRAPHIC
CENTER OF THE CONTINENTAL US...WITH 80 KTS REPORTED AT BOTH LBF AND
OAX.  TEMPERATURES ARE SOME 10 TO 15 DEGREES COOLER AT 08Z COMPARED
TO LAST NIGHT...AS A FRONT PASSED THROUGH THE REGION EARLIER THIS
AFTERNOON.

&&

.DISCUSSION...

DIFFICULT FORECAST FOR THE WEEKEND AS THE MODELS ARE STRUGGLING WITH
RUN TO RUN CONSISTENCY.  WHAT IS CERTAIN IS THAT ENERGY FROM THE
WEST COAST TROUGH WILL MOVE THROUGH THE HIGH PLAINS LATE IN THE
WEEKEND...BRINGING THE POTENTIAL FOR A WIDE VARIETY OF PRECIPITATION
TYPES OVER THE FORECAST AREA...INCLUDING THE POTENTIAL FOR THE FIRST
THUNDER OF THE SEASON.  HOWEVER CONFIDENCE IS LOW FOR ANY PARTICULAR
PTYPE AS THE MODELS HAVE RETURNED TO A WARMER SOLUTION...THIS TIME
LAST NIGHT H85 TEMPERATURES WERE SOME 10C TO 15C DEGREES COLDER THAN
WHAT IS SUGGESTED NOW.  THE FORECAST IS TRENDED TOWARD THE GFS...AS
THE MODEL APPEARS TO BE CONVERGING UPON A COMMON SOLUTION.

INITIALLY CONDITIONS LOOK GOOD TO END THE WORK WEEK...WITH TEMPERATURES
FOR BOTH FRIDAY AND SATURDAY ABOVE CLIMO.  HIGHS WILL CLIMB BACK
INTO THE 50S FOR MOST AREAS BOTH DAYS WITH SOUTHERLY WINDS RETURNING
TO THE NEBRASKA PLAINS. SATURDAY EVENING LOW PRESSURE DEEPENS OVER
THE HIGH PLAINS OF COLORADO WITH A STRENGTHENING LOW LEVEL JET
TRANSPORTING MOISTURE INTO THE REGION.  A WARM FRONT WILL LIFT NORTH
OUT OF KANSAS AS STRONG LIFT MOVES OUT OF NORTHEASTERN COLORADO.
ELEVATED THUNDERSTORMS SHOULD DEVELOP ALONG THE NOSE OF THE LOW
LEVEL JET AFTER 00Z SUNDAY.  TIME SERIES OF THE 00Z GFS SHOW WEAK
ELEVATED CAPE OF ONLY A COUPLE HUNDRED J/KG...BUT ALSO SUGGEST STEEP
LAPSE RATES THAT APPROACH 9C/KG AND WEAKLY NEGATIVE LI/S...THUS
ADDED THE MENTION OF TSTMS EAST AND SOUTH OF A OGALLALA TO ERICSON
LINE AFTER 00Z.   NORTH OF THE FRONT ARCTIC AIR IS POISED TO INTRUDE
THE REGION...A TIGHT TEMPERATURE GRADIENT LOOKS LIKELY LATE SATURDAY
NIGHT INTO SUNDAY MORNING...WITH TEMPERATURES IN THE UPPER TEENS
ACROSS THE NORTHWEST...AND LOW 40S OVER THE SOUTHEAST.  BUFFER
SOUNDINGS STILL SUGGEST THE POTENTIAL OF FREEZING RAIN ACROSS THE
NORTH...ESPECIALLY WITH THE NEWEST 06Z NAM...WHICH IS A BIT MORE
AGGRESSIVE WITH THE COLD AIR FILTERING SOUTH.  AS THE COLD AIR
FILTERS FAR ENOUGH SOUTH...ACCUMULATING SNOW WILL FALL.  ESPECIALLY
FOR AREAS ALONG THE SOUTH DAKOTA BORDER WHERE LIFT WILL BE MAXIMIZED AS
THE CLOSED 500MB LOW TRACKS ACROSS THE NEBRASKA PANHANDLE ON
SUNDAY.  SNOWFALL RATES COULD BE ENHANCED EARLY SUNDAY...CROSS
SECTIONS REVEAL AREAS OF THETAE FOLDING WHICH WOULD SUGGEST UPRIGHT
CONVECTION ALONG THE BORDER.  AS OF NOW A SOLID 3 TO 4 INCHES OF
SNOW LOOKS PLAUSIBLE ACROSS NORTHERN SHERIDAN AND CHERRY
COUNTIES...WITH POSSIBLY HEAVIER AMOUNTS EAST FOR KEYA PAHA AND BOYD
COUNTY...HOWEVER THE SNOW ACCUMULATION FORECAST IS HIGHLY DEPENDENT
ON THE EVENTUAL LOCATION OF THE WARM FRONT.

AFTER A BRIEF COOL DOWN TO START THE WORK WEEK...SOUTHERLY FLOW
RETURNS AHEAD OF THE NEXT TROUGH DIGGING ACROSS THE WESTERN US.
TEMPERATURES SHOULD RETURN TO ABOVE AVERAGE BY MID WEEK...THEN COOL
AS THE NEXT PUSH OF ARCTIC AIR INVADES THE CENTRAL PLAINS.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL THROUGH THE 06Z TAF FOR KLBF AND KVTN.
DEVELOPMENT OF SURFACE LOW PRESSURE ACROSS WY AND CO THIS AFTN WILL
CAUSE LIGHT WEST WIND THIS MORNING TO BACK TO THE SOUTH AND
SOUTHEAST BY 18Z AOB 10KTS AND REMAIN SO FOR REMAINDER OF TAF
PERIOD. SCT250 AFT 12Z FOR KLBF TO BECOME BKN200 BY 18Z...THEN
BKN150 AFT 00Z/19TH. SIMILAR INCREASE IN CLOUDS AT KVTN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...JACOBS
AVIATION...ROBERG
Hazardous weather outlook, Feb 18, 5:01 AM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
501 AM CST FRI FEB 18 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-191215-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
501 AM CST FRI FEB 18 2011 /401 AM MST FRI FEB 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...A POWERFUL STORM SYSTEM
WILL TRACK THROUGH THE CENTRAL AND NORTHERN PLAINS. MOIST AND
UNSTABLE AIR WILL BE DRAWN INTO THE SYSTEM SATURDAY NIGHT WITH
SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE
SOUTHEASTERN HALF OF THE OUTLOOK AREA. WITH COLDER AIR POISED
ACROSS THE NORTHWEST...LIGHT FREEZING RAIN AND SNOW ARE LIKELY.
THE CHANCE OF HAZARDOUS WINTER WEATHER WILL REMAIN GREATEST ACROSS
NORTHERN NEBRASKA THROUGH SUNDAY INTO SUNDAY NIGHT...WHERE THERE
IS THE POTENTIAL FOR ACCUMULATING SNOW. A WINTER WEATHER ADVISORY
MAY EVENTUALLY BE NEEDED FOR THIS STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

Nearby

Winter Storm Watches in Nebraska, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.